Thunderstorm Wind, Major
- When
- July 27, 2:25 PM CST
- Where
- Major County, Isabella
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.233, -98.333
2 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 27, 9:41 AM CST, 4 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1041 AM CDT THU JUL 27 2006 .UPDATE... LIGHT... HIGH-BASED SHOWERS CONTINUE ACROSS NORTHWEST OKLAHOMA. THE TREND IS A VERY SLOW DECREASE... AND THIS TREND SHOULD CONTINUE UNTIL THE SHOWERS COMPLETELY DISSIPATE BEFORE NOON. HOWEVER... ADDITIONAL DEVELOPMENT IS EXPECTED THIS AFTERNOON... SO WILL RETAIN THE POP CONFIGURATION AS IS. THE ONLY CHANGES IN THIS UPDATE WILL BE A FEW MINOR CHANGES IN TEMPERATURE FORECASTS... MAINLY IN THE WESTERN PARTS OF THE FORECAST AREA... WHERE CLOUD COVER... OR THE ABSENCE THEREOF... AND WIND DIRECTION... WILL AFFECT AFTERNOON READINGS. && .PREV DISCUSSION... (ISSUED 432 AM CDT THU JUL 27 2006) DISCUSSION... PRECIPITATION IS AGAIN ONGOING THIS MORNING ACROSS NORTHERN AND WESTERN OKLAHOMA... BUT THE PRECIPITATION AREA IS NOT MOVING VERY MUCH. AGAIN EXPECT SOME DECREASE LATER THIS MORNING BUT WE ARE ALSO MORE LIKELY TO SEE REDEVELOPMENT TODAY NORTH AS A SHORTWAVE TROUGH APPROACHES THE CENTRAL PLAINS FROM WYOMING. MEANWHILE TO THE SOUTH THE TROPICAL MOISTURE AND PRECIPITATION CONTINUES TO MOVE NORTH THROUGH EASTERN TEXAS. MOST OF THIS PRECIPITATION STILL LOOKS TO BE PRIMARILY SOUTH OF THE AREA ALTHOUGH SOME WILL PROBABLY AFFECT THE FAR SOUTHEAST. HIGH TEMPERATURES TODAY MAY BE A LITTLE MODERATED COMPARED TO THE LAST COUPLE OF DAYS WITH THE ADDITIONAL CLOUDINESS IN THE NORTH AND PERHAPS SOME ADDITIONAL CLOUDINESS MOVING INTO THE SOUTHEAST. BUT ALSO EXPECT TO SEE SOME SUBSIDENCE IN THE PERIPHERY OF THE EAST TEXAS LOW WHICH WILL KEEP QUITE A BIT OF SUN IN THE SOUTHWEST AND PERHAPS CENTRAL SECTIONS OF THE AREA SO WE WILL STILL SEE SOME TRIPLE DIGIT READINGS. PRECIPITATION CHANCES WILL DECREASE FROM WEST TO EAST TOMORROW AS THE CENTRAL PLAINS SHORTWAVE AND THE EAST TEXAS LOW BOTH MOVE EAST OF THE AREA. TEMPERATURES BECOME HOT AGAIN THIS WEEKEND AND EARLY NEXT WEEK. MEDIUM RANGE MODELS ARE NOW SHOWING THE POTENTIAL OF A SURFACE FRONT MOVING INTO THE AREA MID WEEK NEXT WEEK. GFS AND DGEX WERE MORE AGGRESSIVE MOVING THIS SOUTH AND ALTHOUGH ECMWF WAS SLOWER IT DID SHOW THE POTENTIAL FOR A FRONT APPROACHING AS WELL. IT IS STILL A BIT EARLY TO GET TOO EXCITED ABOUT THIS BUT HAVE TAKEN THE EDGE OF THE HOT TEMPERATURES /ALTHOUGH STILL KEEPING TRIPLE-DIGIT TEMPERATURES FOR THE TIME BEING/ IN THE NORTH AND ADDED SLIGHT CHANCE POPS TUESDAY NIGHT IN THE NORTHWEST. HAVE GENERALLY USED THE SLOWER ECMWF TIMING IN THE GRIDS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 99 75 97 75 / 20 30 20 10 HOBART OK 101 75 100 75 / 20 20 20 10 WICHITA FALLS TX 102 76 101 76 / 20 20 20 10 GAGE OK 96 73 99 73 / 30 30 20 10 PONCA CITY OK 95 75 96 75 / 50 40 30 20 DURANT OK 95 76 95 76 / 30 30 20 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/99
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT THU JUL 27 2006
OKZ004>048-050>052-TXZ083>090-281200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT THU JUL 27 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
ALTHOUGH NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED THROUGH
TONIGHT...AN ISOLATED STORM OR TWO COULD APPROACH SEVERE LEVELS
ACROSS NORTHERN OKLAHOMA LATE THIS AFTERNOON AND EVENING.
DISCUSSION...
THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE THIS AFTERNOON THROUGH
TONIGHT...WITH THE BEST CHANCES EXTENDING FROM WEST-CENTRAL TO
NORTH-CENTRAL OKLAHOMA. DUE TO THE LARGE AMOUNT OF LOW-LEVEL
MOISTURE AVAILABLE... A FEW STORMS MAY PRODUCE VERY HEAVY RAINFALL.
RAINFALL RATES MAY EXCEED 2 INCHES PER HOUR IN EXTREME CASES. IN
ADDITION... A FEW OF THE STORMS MAY ALSO PRODUCE STRONG WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUL 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
A VERY HIGH FIRE DANGER WILL EXIST THROUGH EARLY THIS EVENING...
ESPECIALLY OVER WESTERN NORTH TEXAS AND PORTIONS OF SOUTHERN AND
WESTERN OKLAHOMA. REFER TO OUR FIRE DANGER STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
A CHANCE FOR THUNDERSTORMS WILL BE SEEN OVER PORTIONS OF OKLAHOMA
THROUGH FRIDAY. THE HIGHEST CHANCES ARE CURRENTLY EXPECTED OVER THE
NORTHERN HALF OF OKLAHOMA.
OTHER HAZARDOUS WEATHER...
A VERY HIGH FIRE DANGER IS EXPECTED AGAIN THIS WEEKEND AND EARLY
NEXT WEEK DUE TO HOT TEMPERATURES...GUSTY WIND...AND LOW HUMIDITIES.
WITH THE CONTINUATION OF VERY HOT TEMPERATURES...PRECAUTIONS SHOULD
BE TAKEN TO EASE THE EFFECTS OF THE HEAT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
CMSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 309 PM CDT THU JUL 27 2006 OKZ011-017-272030- MAJOR OK-BLAINE OK- 309 PM CDT THU JUL 27 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE AND MAJOR COUNTIES. AT 310 PM...STRONG THUNDERSTORMS WERE QUICKLY FORMING BETWEEN LONGDALE AND ISABELLA...MOVING SLOWLY EASTWARD. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY. SMALL HAIL IS ALSO POSSIBLE. PEOPLE IN BLAINE AND MAJOR COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 324 PM CDT THU JUL 27 2006 OKZ017-018-272045- KINGFISHER OK-BLAINE OK- 324 PM CDT THU JUL 27 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE AND KINGFISHER COUNTIES. AT 324 PM...STRONG THUNDERSTORMS WERE FORMING ACROSS NORTHERN BLAINE COUNTY...EXTENDING FROM LONGDALE TO OKEENE. MOVEMENT WAS TOWARD THE EAST NORTHEAST AT 15 MPH...WITH WIND GUSTS TO 40 MPH...SMALL HAIL...AND VERY HEAVY RAIN LIKELY. PEOPLE IN BLAINE AND KINGFISHER COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The Vance AFB radar (KVNX), 59 km away, was scanning. The volume nearest the first event began at 20:26 UTC.
2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Lightning struck nearby the UPS building at Will Rogers World Airport. Ground crew outside during the storm were affected by the lightning. Seven people were injured.
Wind gust was measured by the Oklahoma mesonet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523782, 5523783, 5523784.